Search Discussions

Main Content

  • tsmeisner
    hi was just dianosed on Friday and my dr gave me the choice of these two meds if I want oral.  Just wondering if anyone has thoughts on either.  Been doing some reading but wanted to see if anyone has tried them and how you have made out with them
  • klg-123
    I was diagnosed a year ago. I chose Tecfidera because it is an oral medication. I had a rough start, but it all worked out in the end. There are a number of threads on this website discussing both medicines. Here is my experience:
    The first 2 weeks went well. I had some minor flushing, but nothing else. Then, in week 3, the side effects took a turn for the worse. I had horrible stomach pains, cramps and nausea. I called my doctor immediately and we made some adjustments. Instead of a 2 week titration, my doctor streched it out to 4. I restarted the medicine on the starter dose, 120mg 2xday for 1 week. Then, I spent 2 weeks on 120 in the morning and 240mg in the evening. Then, in week 4 I went to 240mg 2x/day. I also took 1 aspirin, 1 benedryl and 1 zantac (or pepcid AC) 30 minutes before taking Tecfidera (all doctor approved). Then, I would eat a full meal consisting of protein, fat and carbs - the combo is important. I would take the Tecfidera about 1/2 way through the meal. This regimen prevented the side effects. In month 2, I weaned off the "helper" meds. I still need to eat a full meal with protein, fat and carbs to avoid an upset stomach. Once in a while I still flush (very mild) or I get mild stomach upset (which Tums easily takes care of), but it is usually due to not eating correctly.
    Many people in many forums say that week 3 is the roughest part. They also say that if you can get through the first month or so, things go much better. I know this isn't true for everyone, but it was for me. You do need to stay in contact with your doctor - so important when starting a new medicine! I know Biogen, the maker of Tecfidera, has 24 hour nurses to answer questions. They also have assistance for those who have financial difficulties in paying for the medicine. I get emails from them all the time notifying me of webinars and workshops supporting people with MS.
    I am JCV positive, so I get bloodwork done every 3 months. So far, so good. My lymphocyte count is almost the same as it was before I started. Also, I had MRI scans in March 2016 and they were almost unchanged from July 2015. I have not had any relapses since the first one last year that led to my diagnosis. I set a reminder on my phone to go off every 12 hours so I take the medicine on time. I believe Tecfidera is working well for me.
    If you have any questions, please do not hesitate to contact me.
     
  • tsmeisner
    Thanks 
  • ms_navigator_sam
    Hi tsmeisner,
    I'm glad you've found our website! The following links will provide information about Tecfidera and Aubagio:
    Tecfidera
    Aubagio
    The National MS Society has MS Navigators available to answer your questions, offers upport, and connect you with information about MS and local programs and services. Please feel free to call us at 1-800-344-4867 to speak with a Navigator.
    I look forward to hearing from you!
    Sam
  • frederick86
    I have been taking Aubagio14 for 9 months.  For me, building up to the full dose seemed to help.  I don't seem to have any relapses.  However, I have lost a little of my hair & liver & white blood count blood tests need to be done regularily.  If you take cholesterol medicine & drink alcohol, the liver testing is esp imporant.  I greatly reduced my alcohol consumption & that definitely helped.
    I am probably not the best person to tell you about Aubagio.  I can not have a MRI so the Dr is not able to see any progression.  Since you have not gotten any other response, I decided to reply.  
  • kkrohn2
    I was just diagnosed March this year. My doctor started me on Aubagio 14 in April after my request for an oral. I'm 33 and was in overall good health prior to my diagnosis. After 3 months, I couldn't take the hair loss. I felt like I was on chemo. It was so excessive that I became very self conscience. I also suffered an allergic reaction to it last week (broke out in hives) that landed me in the ER. I was also showing signs of new lesions so my doc ordered new MRIs. I will be switching to a new med but we are waiting on the results of the MRI before choosing. 

    My liver counts did OK through the 3 months I was on it. I would just think very hard about the hair loss aspect. I wasn't warned about it initially. 
  • tsmeisner
    Thanks  being female hair loss is a big concern to me
  • tybuwosuze
    This event is looking rocking from players of the both sides will get lots of enjoyment also but before the time we can’t declare anything. Students write essay papers with use of australian writing services that is nice option for their projects.
  • abigailhuffer
    Discussion has been prolonged with the aid of the teachers and professors. Yes, the discussion has been entailed for the authentic tools for the review writing service purposive use of the debates and conversations for the derivation of the novel items for the future students.